Hail, Chicot
- When
- May 10, 4:42 PM CST
- Where
- Chicot County, 0.9 mi NW of Myrtle Grove
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.309, -91.281
Scattered afternoon showers and thunderstorms developed across the region with a several becoming severe. These storms continued to be uncharacteristic of May, they were more like storms that develop in June or July with little movement and only lasting short periods of time.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
Scattered afternoon showers and thunderstorms developed across the region with a several becoming severe. These storms continued to be uncharacteristic of May, they were more like storms that develop in June or July with little movement and only lasting short periods of time.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 10, 2:25 PM CST, 2 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 325 PM CDT THU MAY 10 2007 .DISCUSSION...TONIGHT THROUGH FRIDAY AFTERNOON...CONVECTION IS BREAKING OUT ACROSS THE CENTRAL AND NORTHERN PORTIONS OF THE CWA AS EXPECTED THIS AFTERNOON. AN OLD OUTFLOW BOUNDARY LEFT OVER FROM YESTERDAYS CONVECTION CONTINUES TO MEANDER ACROSS THE CWA STRETCHING FROM NEAR NATCHEZ TO JACKSON TO JUST NORTH OF MERIDIAN. THE AIRMASS NORTH OF THIS BOUNDARY IS QUITE MOIST AND UNSTABLE WITH MID AND UPPER 60S DEW POINTS OBSERVED. WHILE SOUTH OF THIS BOUNDARY...A DRIER AIRMASS EXISTS WHICH IS AIDING IN HAMPERING SHOWER AND THUNDERSTORM DEVELOPMENT. THE MOISTURE RICH AIRMASS NORTH OF THIS BOUNDARY...COUPLED WITH 6.5-7C MID LEVEL LAPSE RATES...AND ML CAPE VALUES GENERALLY BETWEEN 1300-2000 J/KG...WILL ALLOW STORMS TO CONTINUE TO DEVELOP OVER THESE AREAS THROUGH THE EARLY EVENING HOURS. SOME STORMS THAT DEVELOP IN AREAS MAINLY ALONG AND NORTH OF A NATCHEZ...TO JACKSON...DE KALB LINE COULD BECOME STRONG...ESPECIALLY ALONG THE HIGHWAY 82 CORRIDOR WHERE THE BEST INSTABILITY EXITS...WITH HAIL AND WIND GUSTS AROUND 45 MPH BEING THE PRIMARY CONCERNS. AS A RESULT...ILL CONTINUE TO HIGHLIGHT THIS AREA IN THE HWO. IN ADDITION...GIVEN THE LACK OF LOW LEVEL FLOW...STORM MOTION WITH THIS ACTIVITY WILL BE NEARLY NON-EXISTENT AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN AREAS WHERE STORMS DEVELOP. GIVEN THE DIURNAL NATURE OF THIS CONVECTION...MUCH OF THIS ACTIVITY WILL BEGIN TO DISSIPATE AFTER SUNSET LATER THIS EVENING AND DRY CONDITIONS WILL ENSUE THROUGH THE OVERNIGHT HOURS. THIS SUMMER-LIKE PATTERN WILL REMAIN INTACT ONCE AGAIN ON FRIDAY BRINGING HOT AND HUMID CONDITIONS TO THE AREA. THE UPPER LEVEL LOW...CURRENTLY SEEN ON WATER VAPOR OVER CENTRAL TEXAS...WILL CONTINUE TO SINK SOUTHEAST INTO THE NORTHWESTERN GULF OF MEXICO. COMPARED TO THE PREVIOUS MAV POPS...GUIDANCE POPS CAME WAY DOWN FOR FRIDAY TO ALMOST NO POPS AT ALL IN ALL LOCATIONS BUT THE SOUTHWEST. GIVEN THAT NOT A WHOLE LOT WILL CHANGE IN TERMS OF THE AIRMASS OVER US TOMORROW...COUPLED WITH THE POSSIBILITY OF OUTFLOW BOUNDARIES FROM THIS AFTERNOONS ACTIVITY HANGING AROUND TOMORROW...I WASNT SO KEEN ON THE DRIER 12Z MAV NUMBERS. AS A RESULT...I BUMPED POPS UP IN MOST AREAS TOMORROW TO AT LEAST A SLIGHT CHANCE OF SHOWER AND THUNDERSTORMS DURING THE AFTERNOON. /19/ FRIDAY NIGHT THROUGH NEXT THURSDAY...MODELS PERSIST IN KEEPING LOWER UPPER HEIGHT FIELDS STRETCHED E-W ACROSS THE GULF FOR THE WEEKEND AS TX LOW MOVES THROUGH ERN GULF SATURDAY. THIS ALLOWS WEAK MID LEVEL RIDGING ACROSS THE GULF STATES TO DISCOURAGE CONVECTION ALONG A BACKDOOR FRONTAL ZONE DROPPING SWD FROM TN VALLEY LATE SATURDAY. HOPEFULLY...ENOUGH DIURNAL INSTABILITY WILL BE MAINTAINED IN DECENT PWAT AIRMASS(1.6) FOR SCATTERED TSRA. THEN A BUILDING UPPER RIDGE FROM THE NRN CONUS TO UPPER MS VALLEY SUNDAY TENDS TO DRY US OUT FROM N TO S HEADING INTO THE FIRST PART OF NEXT WEEK. FINALLY...EVOLVING MOSTLY ZONAL FLOW SETS UP ACROSS THE CONUS FOR THE MIDDLE OF NEXT WEEK WHEN ANOTHER FRONTAL ZONE COULD ARRIVE TUESDAY NIGHT/WEDNESDAY HELPING TO ENHANCE CONVECTIVE RAIN CHANCES. OTHERWISE...PER PREVIOUS DISCUSSION...EXPECT SLIGHTLY ABOVE NORMAL AFTERNOON HIGHS OF 85-89F AND OVERNIGHT LOWS OF 63-67F. LATEST GFS ALSO HOLDING THE STALLED SURFACE FRONT ALONG THE COAST AND THAT MAKES FOR AT LEAST 4 MODEL CYCLES PUSHING FOR THAT POSITION ALONG WITH THE ENSEMBLE MEANS. AIRMASS DRIES TO UNDER 1 INCH PWATS ALONG AND N OF I-20 FOR MONDAY BUT EXPECT THE FRONT COULD BEGIN RETURNING NORTH LATE MONDAY NIGHT WHICH COULD SET UP SOME NEEDED LOCALLY HEAVY RAINS OF 1 OR 2 INCHES BY TUESDAY NIGHT WHEN AIRMASS JUICES BACK UP TO 1.5 INCH PWATS. SOME DISAGREEMENT IN MODEL SUITES ON WHEN THE MID WEEK PACIFIC FRONT ARRIVES WITH ECMWF SLOWEST BY HOLDING SYSTEM BACK UNTIL LATE WEDNESDAY. SINCE GFS HAS BEEN TRENDING FASTER...LOOK FOR GREATEST CHANCES FOR RAIN TO BE FOCUSED ALONG THE BOUNDARY EARLY NEXT WEDNESDAY FOLLOWED BY SOMEWHAT COOLER DRIER TREND THURSDAY AND BEYOND WITH 564DM 1000-500MB THICKNESSES DIPPING INTO THE CWFA. /40/ && .AVIATION......VFR CONDITIONS SHOULD CONTINUE AT MOST TAF SITES THROUGH THE EVENING HOURS. HOWEVER...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE AT SITES MAINLY ALONG AND NORTH OF INTERSTATE 20...KGLH...KGWO...KGTR...KJAN...AND KMEI...THROUGH AROUND 02Z TONIGHT. CONVECTION SHOULD DECREASE DURING THE EVENING WITH THE LOSS OF DAYTIME HEATING. VFR CONDITIONS WILL THEN CONTINUE AT MOST LOCATIONS...BUT FOG WILL BE POSSIBLE THROUGH THE EARLY MORNING HOURS FRIDAY...ESPECIALLY AT LOCATIONS THAT RECEIVED RAINFALL THURSDAY AFTERNOON...AND LOCALLY MVFR VISIBILITIES WILL BE POSSIBLE DURING THIS TIME. /19/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 65 89 63 86 / 19 16 23 37 MERIDIAN 62 88 61 87 / 16 15 24 34 VICKSBURG 64 88 63 86 / 25 18 23 33 HATTIESBURG 62 89 63 87 / 10 15 21 27 NATCHEZ 62 85 62 86 / 15 17 21 28 GREENVILLE 66 86 65 85 / 44 20 28 41 GREENWOOD 66 88 66 86 / 42 20 29 42 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 19/40
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 205 PM CDT THU MAY 10 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 111905- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 205 PM CDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND FRIDAY... ...THUNDERSTORMS... SOME STRONG THUNDERSTORMS WILL BE POSSIBLE OVER THE NORTHWEST HALF OF THE OUTLOOK AREA THIS AFTERNOON...GENERALLY ALONG AND NORTH OF A NATCHEZ TO JACKSON TO DE KALB LINE. THE COMBINATION OF DAYTIME HEATING AND ABUNDANT MOISTURE WILL CONTINUE TO CREATE AN UNSTABLE ENVIRONMENT OVER THIS AREA...AND STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...STRONG WIND GUSTS UP TO 45 MPH...AND FREQUENT LIGHTNING STRIKES. IN ADDITION...SLOW STORM MOVEMENT WILL HELP TO PROMOTE LOCALLY HEAVY RAINFALL. STORMS SHOULD QUICKLY DIMINISH AS THE SUN BEGINS TO SET THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH NEXT THURSDAY MAY 17TH . FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 412 PM CDT THU MAY 10 2007 MSZ026-102200- GRENADA- 412 PM CDT THU MAY 10 2007 ...STRONG THUNDERSTORMS OVER EASTERN GRENADA COUNTY... AT 410 PM CDT...SCATTERED STRONG THUNDERSTORMS HAD DEVELOPED OVER EASTERN GRENADA COUNTY. THE MOST INTENSE STORM WAS OVER THE SOUTHEASTERN PART OF THE COUNTY EAST OF TIE PLANT. THE STORMS WERE DRIFTING SLOWLY NORTH. FREQUENT LIGHTNING...SMALL HAIL...WIND GUSTS TO 45 MPH AND HEAVY DOWNPOURS WILL BE LIKELY WITH THESE STORMS. PERIODS OF HEAVY RAINFALL MAY LEAD TO PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OVER CULVERTS AND DITCHES. 08
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 441 PM CDT THU MAY 10 2007 MSZ043-102230- MADISON MS- 441 PM CDT THU MAY 10 2007 ...STRONG THUNDERSTORM DEVELOPING OVER MADISON COUNTY... AT 440 PM CDT...A STRONG THUNDERSTORM WAS DEVELOPING OVER MADISON COUNTY JUST EAST OF INTERSTATE 55 BETWEEN CANTON AND VAUGHAN. THE STORM WAS DRIFTING SLOWLY NORTH. FREQUENT LIGHTNING...SMALL HAIL...WIND GUSTS TO 45 MPH AND HEAVY DOWNPOURS WILL BE LIKELY WITH THESE STORMS. THIS STORM IS STILL DEVELOPING...AND COULD BECOME SEVERE. PEOPLE NEAR THIS STORM SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER. 08
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
508 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM FLASH FLOOD GRENADA 33.78N 89.81W
05/10/2007 GRENADA MS EMERGENCY MNGR
GETTING NUMEROUS CALLS ABOUT FLOODING IN THE CITY TO
GRENADA EMA.
&&
HAMRICKThe Jackson/Brandon,MS radar (KDGX), 167 km away, was scanning. The volume nearest the first event began at 22:43 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33175.